Tornadoes · United States · Kentucky · 2016

EF0 tornado, Pettit to Thurston, Kentucky, April 27, 2016

From Pettit to Thurston, this EF0 tornado ran 4.2 miles across Daviess County on April 27, 2016, touching down at 6:22 PM CDT and reaching 125 yards wide. It killed nobody, and did $100,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 27, 2016
Touchdown
6:22 PM CDT (23:22 UTC)
Lifted
6:30 PM CDT (23:30 UTC)
On the ground
8 minutes
Path length
4.2 miles (6.7 km)
Path width
125 yards (114 m)
Deaths
0
Injuries
0
Property damage
$100,000
County
Daviess County
Touchdown point
37.689, -87.134
Lift-off point
37.733, -87.083
Record number
1604271722-01

The damage survey

39 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.

  • More than half of the mobile home was destroyed. 2 residents took shelter in the windowless portion which was not destroyed.
  • Resident claimed lightning struck this tree also.
  • Field vegetation blown down in swirling pattern. Approx. 100 yard width.
  • Car badly damaged due to flying debris, especially from carport.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Large clusters of thunderstorms developed northeastward across western Kentucky as the lower atmosphere warmed and moistened during the afternoon hours. A tongue of low-level moisture extended from northern Mississippi northward across far western Kentucky. Thunderstorms within the moist corridor were aided by large-scale ascent associated with an upper-level trough over the Lower Mississippi Valley. Deep-layer wind shear of 30 to 40 knots was sufficient for several supercell structures which produced large hail and a few tornadoes.

This weak tornado touched down on the west side of U.S. Highway 431 near Panther Creek. Dozens of trees or large tree limbs were broken. There was partial shingle loss and other minor damage to several homes. One home had the front porch blown off. A barn had doors blown off. One vehicle was badly damaged. A stand-alone carport was blown about one-tenth of a mile. Several fences were blown over. The damage path ended near the southeast city limits of Owensboro along U.S. Highway 60, near the intersection with U.S. Highway 231. Peak winds were estimated near 80 mph.

One mobile home was destroyed. At least two dozen other mobile homes were damaged. Mainly minor damage was reported to the mobile homes. Dozens of trees or large limbs were broken. A carport and several privacy fences were blown down. Several homes had partial loss of shingles. The damage path was just south of U.S. Highway 60 between Owensboro and the small community of Thruston. Peak winds were estimated near 90 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

12 minutes of warning. NWS PAH issued a tornado warning for this county at 23:10 UTC, 12 minutes before the tornado touched down, in force until 23:30 UTC.

The county was under a tornado watch, issued at 22:14 UTC and running to 00:29 UTC.

Issued (UTC)ExpiredProductOffice
22:14 UTC00:29 UTCTornado WatchPAH
23:10 UTC23:30 UTCTornado WarningPAH
23:14 UTC02:15 UTCFlash Flood WarningPAH
23:17 UTC23:30 UTCTornado WarningPAH
23:33 UTC23:45 UTCTornado WarningPAH
23:45 UTC00:15 UTCTornado WarningPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:04 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 27, 2:44 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 27, 2:44 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
244 PM CDT WED APR 27 2016

.SHORT TERM...(Tonight through Friday night)
Issued at 244 PM CDT Wed Apr 27 2016

Models still indicate showers and thunderstorms will be developing
by late this afternoon and will continue into this evening as an
area of low pressure surges out ahead of the approaching cold
front. Not sure of how widespread the convective activity will be,
but for now will go with high chance west to likely pops east late
today into this evening, and make some adjustments as things
develop. Showers and storms should be ending along and west of
the Mississippi River by around midnight, and across the rest of
the PAH forecast area by daybreak as the cold front pushes east of
our region Thursday morning. ECMWF is a little slower with the
cold front, but all the models in general have been a little off
in the timing with this system, so will just go dry after 12z
Thursday for now and make adjustments as needed.

We should see a brief break in our unsettled weather pattern
Thursday into Thursday night as a weak upper level ridge slides
across the area. By 12z Friday, models show a surface low over
the Southern Plains and a warm front lifting northward toward our
region. ECMWF and GFS are in good agreement spreading some
showers and storms into southwest portions of the PAH forecast
area by Friday afternoon, with showers and storms spreading
northeast across our entire region Friday night. Went with chance
pops for our southwest on Friday, the likely southwest to good
chance northeast for Friday night.

It will remain warm into tonight, and the air behind the cold
front is not much cooler than our current air mass, so
temperatures will only drop back a few degrees for Thursday into
Friday night.

.LONG TERM...(Saturday through Wednesday)
Issued at 244 PM CDT Wed Apr 27 2016

At the beginning of the period, a complex pattern over the west US
will be characterized by a couple of lows over the Intermountain
West and Plains. A warm front will be in the vicinity. Will maintain
high PoPs for convection Saturday through Saturday night as energy
ejects ENE across the region from the trof to our west. PoPs for
convection will linger into Sunday. For the Monday through Wednesday
time frame, confidence lowers considerably with respect to the
evolution of the mid tropospheric flow pattern. Will leave a slight
chance of showers in for Tuesday/Wednesday as multiple solutions
suggest the chance. Other periods will be dry for now. However,
there will likely be adjustments to minimal PoP chances. Used a
blend of operational and ensemble MOS with our existing numbers for
temperatures.

&&

.AVIATION...
Issued at 244 PM CDT Wed Apr 27 2016

Shra and Tsra are expected to develop through 00z across the TAF
sites, then taper off from west to east from 02z to 06z. Shra and
tsra are still possible after 06z due to a passing cold front,
but chances are too low to include for now. MVFR conditions are
likely with storms, VFR conditions are expected away from showers
and storms. Winds will be from the southeast to south at 8 to 12
kts with some higher gusts possible into this evening, becoming
southwest around 5 kts during the overnight. Gusty winds and hail
will be possible with stronger storms.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...CN
AVIATION...RST
Hazardous weather outlook, Apr 27, 3:02 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
302 AM CDT WED APR 27 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
302 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, PARTICULARLY THIS
AFTERNOON AND EVENING, ACROSS THE BULK OF THE QUAD STATE REGION.
DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
HAZARDS EXPECTED, BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY
RAIN AND LIGHTNING WILL POSE ADDITIONAL HAZARDOUS THREATS WITH
STRONG OR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE
HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY.

In the hours before

Local storm report, Apr 27, 6:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FLASH FLOOD      HENDERSON               37.84N 87.58W
04/27/2016                   HENDERSON          KY   BROADCAST MEDIA

            ALTERNATE 41 AND 425 IS FLOODED.

&&

BP2
Local storm report, Apr 27, 6:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/27/2016                   VANDERBURGH        IN   BROADCAST MEDIA

            TWO VEHICLES IN HIGH WATER AT MAIN AND DIVISION

&&

BP2
Local storm report, Apr 27, 6:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     HAUBSTADT               38.20N 87.57W
04/26/2016                   GIBSON             IN   LAW ENFORCEMENT

            TREE ACROSS THE ROAD AT INTERSECTION OF US 41 AND 68.
            GRAIN BIN DESTROYED.

&&

KELLYH
Local storm report, Apr 27, 6:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     2 N MCLEANSBORO         38.12N 88.53W
04/26/2016                   HAMILTON           IL   LAW ENFORCEMENT

            TREE LIMBS DOWN ON STATE ROAD 242.

&&

KELLYH
Local storm report, Apr 27, 6:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 S FAIRFIELD           38.35N 88.37W
04/26/2016                   WAYNE              IL   LAW ENFORCEMENT

            POWER LINES DOWN FROM FALLING TREES ON US 45. TREES WERE
            ALSO DOWN IN TOWN.

&&

KELLYH
Local storm report, Apr 27, 6:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/27/2016                   VANDERBURGH        IN   LAW ENFORCEMENT

            FLOODING REPORTED ALONG LLOYD EXPRESSWAY. REPORTS OF A
            FEW WATER RESCUES.

&&

BP2

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 12:00Z

11.4 hours before the tornado, 181 km from the path. April 27, 2016.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 669 joules per kilogram, CIN -79, lifted condensation level 828 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 122 square meters per square second, 0 to 6 km bulk shear 18 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-79 J/kg
Surface CAPE
34 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
18 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 00:00Z

0.6 hours after it, 181 km from the path. April 28, 2016.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 279 joules per kilogram, CIN -35, lifted condensation level 1503 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 87 square meters per square second, 0 to 6 km bulk shear 30 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-35 J/kg
Surface CAPE
1011 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
30 kt
0-1 km bulk shear
19 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4
0-3 km lapse rate
7.5 K/km

Open this sounding in Storm Lab

The radar

The Evansville,IN radar (KVWX), 82 km away, was scanning. The volume nearest the touchdown began at 23:20 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:15 UTCFUNNEL CLOUD1 W Mortons GapHopkins, KYJUST WEST OF MORTONS GAP
21:33 UTCTORNADOEarlingtonHopkins, KYON THE GROUND NEAR EARLINGTON
21:47 UTCFUNNEL CLOUD3 Nw GreenvilleMuhlenberg, KYCANNOT SEE WHETHER REACHING THE GROUND DUE TO TREES
21:54 UTCFUNNEL CLOUD2 N GreenvilleMuhlenberg, KY
22:00 UTCHAIL 1BremenMuhlenberg, KY
22:06 UTCHAIL 0.88BremenMuhlenberg, KY
22:11 UTCHAIL 12 N Central CityMuhlenberg, KY
22:13 UTCHAIL 1.75BremenMuhlenberg, KYGOLFBALL SIZE HAIL ALSO REPORTED IN MOORMAN
22:15 UTCTORNADO3 N SlaughtersWebster, KYBREIF TORNADO TOUCHDOWN.
22:15 UTCTORNADO3 N SlaughtersWebster, KYBRIEF TORNADO TOUCHDOWN.
22:19 UTCFUNNEL CLOUDBeech GroveMclean, KYLAW ENFORCEMENT RECEIVED A FEW PHONE CALLS FROM PUBLIC REPORTING A FUNNEL CLOUD IN THE COMMUNITY. LATE REPORT
22:19 UTCTSTM WND DMGBeech GroveMclean, KYWIDESPREAD TREE DAMAGE REPORTED THROUGHOUT THE COMMUNITY. LATE REPORT
22:20 UTCFUNNEL CLOUDCentral CityMuhlenberg, KYREPORTED AT CENTRAL CITY ELEMENTARY SCHOOL
22:23 UTCFLOOD4 Nw Central CityMuhlenberg, KYWATER OVER BILLY DRAKE ROAD
22:51 UTCFLASH FLOODDixonWebster, KYFLASH FLOODING BEING REPORTED COUNTY-WIDE.
22:52 UTCFUNNEL CLOUDHansonHopkins, KY
22:56 UTCTSTM WND DMG2 N HartfordOhio, KYTREE AND POWER LINE DOWN
23:01 UTCFLASH FLOODHendersonHenderson, KYALTERNATE 41 AND 425 IS FLOODED.
23:17 UTCFLASH FLOODHendersonHenderson, KYSEVERAL CITY STREETS FLOODED...PORTIONS OF INGRAM ROAD IMPASSABLE.
23:22 UTCTORNADO5 Ssw OwensboroDaviess, KYEF-0 TORNADO. PEAK WIND 80 MPH. PATH WIDTH 125 YARDS. PATH LENGTH 1.5 MILES. DOZENS OF TREES OR LARGE TREE LIMBS BROKEN. PARTIAL SHINGLE LOSS AND OTHER MINOR DAMAGE TO SEVERAL HOMES. ONE HOME HAD FRONT PORTCH BLOWN OFF.
23:25 UTCTSTM WND DMGHartfordOhio, KYTREES DOWN
23:30 UTCLIGHTNINGHansonHopkins, KYSTRUCTURE FIRE
23:35 UTCTSTM WND DMGOwensboroDaviess, KYTRAILER ROLLED OVER AND DESTROYED ON KEENLAND PARKWAY
23:40 UTCTSTM WND DMGDundeeOhio, KYTREES DOWN NEAR DUNDEE.
23:42 UTCTORNADO3 E OwensboroDaviess, KYEF-1 TORNADO. PEAK WIND 90 MPH. PATH WIDTH 150 YARDS. PATH LENGTH 3 MILES. ONE MOBILE HOME WAS DESTROYED, WITH AT LEAST 2 DOZEN OTHERS RECEIVING MAINLY MINOR DAMAGE. DOZENS OF TREES OR LARGE LIMBS WERE BROKEN. A CARPORT
23:45 UTCTORNADOOwensboroDaviess, KYKEENLAND PARKWAY IN OWENSBORO
23:45 UTCTORNADOOwensboroDaviess, KYKINGSLAND ROAD IN OWENSBORO
23:49 UTCFLASH FLOODOwensboroDaviess, KYWEST 9TH AND PARRISH STREET IS FLOODED.
23:50 UTCTSTM WND DMGRosineOhio, KYTREES DOWN NEAR ROSINE
23:52 UTCTSTM WND DMGCloverportBreckinridge, KYAREAS OF CLOVERPORT ARE WITHOUT POWER.
23:55 UTCTSTM WND DMGFordsvilleOhio, KYTREES DOWN
23:55 UTCFLASH FLOODOwensboroDaviess, KY4TH AND CEDAR TOTALLY UNDER WATER
23:58 UTCFLASH FLOODCorydonHenderson, KYWATER SURROUNDING HOMES ON HIGHWAY 136
00:20 UTCTSTM WND DMG2 S HardinsburgBreckinridge, KYTREES DOWN
00:20 UTCFLOODHartfordOhio, KYSOME WATER OVER A FEW ROADWAYS. NO ROADS CLOSED.
00:38 UTCTSTM WND DMGCloverportBreckinridge, KYAREAS OF CLOVERPORT ARE WITHOUT POWER.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are

The other tornadoes of April 27, 2016

29 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 271:06 AM CDTEF1Franklin, AR3.2500$10,000
April 271:12 AM CDTEF1Madison, AR6.2500$250,000
April 271:18 AM CDTEF0Franklin, AR5.9700$100,000
April 271:49 AM CDTEF0Greene, MO0.240$100,000
April 274:43 AM CDTEF0Harris, TX0.4401$200,000
April 275:58 AM CDTEF1Tyler, TX0.750$10,000
April 276:22 AM CDTEF1Jasper, TX2.250$7,000
April 272:10 PM CDTEF0Saunders, NE0.225
April 273:14 PM CDTEF1Montgomery, IA1.750
April 273:43 PM CDTEF1Douglas, NE0.750
April 273:52 PM CDTEF0Douglas, NE0.025
April 273:53 PM CDTEF0Douglas, NE0.225
April 274:33 PM CDTEF0Hopkins, KY0.330
April 274:40 PM CDTEF0Taylor, IA2.2200
April 274:44 PM CDTEF0Taylor, IA0.940
April 274:52 PM CDTEF0Daviess, MO4.325
April 275:12 PM CDTEF0Taylor, IA0.650$25,000
April 275:15 PM CDTEF0Webster, KY1.230
April 273:24 PM PDTEF0Napa, CA0.210
April 275:40 PM CDTEF0Union, IA4.0250$3,000
April 276:23 PM CDTEF0Montgomery, IL4.925
April 274:31 PM PDTEF0Stanislaus, CA0.15$500
April 276:36 PM CDTEF1Daviess, KY2.9150$75,000
April 276:58 PM CDTEF0Effingham, IL0.110
April 277:47 PM CDTEF1Scotland, MO0.240$100,000
April 277:47 PM CDTEF0Richland, IL0.110
April 278:23 PM CDTEF0Shelby, MO0.875
April 278:30 PM CDTEF0Scotland, MO0.230$100,000
April 279:00 PM CDTEF1Lewis, MO2.0150

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.